Get Off Avonex Due To Muscle Cramping

A board to discuss the Multiple Sclerosis modifying drug Avonex

Get Off Avonex Due To Muscle Cramping

Postby ANGEL » Thu Jan 04, 2007 10:29 am

Everyone I've been on avonex for 4.5 years and have been having for the last year extreme muscle cramps that are making it hard for me to function on a daily basis. i've been thinking lately that Avonex is not being beneficial to me anymore. I've been contemplating whether or not to stop taking Avonex. the true question is though is stoping Avonex going to help me day to day or going to hurt me in the long run. PLEASE HELP ME WITH YOUR OPPINIONS OR EXPERIENCES!!!!!!!!!!!!!!!!!!
User avatar
ANGEL
Newbie
 
Posts: 2
Joined: Wed Jan 03, 2007 4:00 pm

Advertisement

Postby syckbastid » Thu Jan 04, 2007 12:05 pm

I was on Avonex for a year following my diagnosis, but stopped therapy because I hated the side effects (and doubted its worth). I've been off it for a year now and have not had an attack, or any significant progression. Since I stopped Avonex, I get less headaches, am more energetic, and have my weekends back.

The fear of an attack following cessation of therapy (and the specter of second thoughts) is natural. I uttered my motto (f*** it!), and chose today over tomorrow.

Hope this helps.
syckbastid
Family Member
 
Posts: 79
Joined: Wed Jan 03, 2007 4:00 pm

Postby Loriyas » Thu Jan 04, 2007 12:59 pm

Hi Angel
This is just my experience-I was on Betaseron for about 7 months until my liver enzymes went up really high. I switched to Copaxone and have been on it for about 3 years. I have had some typical site reactions (redness and a little lipoatrophy) but overall have been happy with it. I have not had an exacerabation. Like I said, just my experience. So you could always go off Avonex and try something else. Good luck. Lori
Loriyas
Family Elder
 
Posts: 575
Joined: Sun Apr 02, 2006 3:00 pm
Location: Naples, FL

Postby ANGEL » Thu Jan 04, 2007 1:25 pm

syckbastid wrote:I was on Avonex for a year following my diagnosis, but I uttered my motto (f*** it!), and chose today over tomorrow.

Hope this helps.


LOL i Love you attitude!!!!!!!
User avatar
ANGEL
Newbie
 
Posts: 2
Joined: Wed Jan 03, 2007 4:00 pm

Interferons and Spasticity

Postby Shayk » Thu Jan 04, 2007 8:22 pm

Hi Angel

I was on Avonex for three years and recently switched to Copaxone. One of the side effects of Avonex in my case was to make my MS symptoms worse about 5 days out of 7. My neuro indicated that for some people Avonex does indeed make MS symptoms worse.

Subsequently I learned "spasticity" is a pretty common side effect of interferons. In my case, the knots in my hamstrings, instead of disappearing on day 5 or 6 after each Avonex injection, totally disappeared once I switched meds.

Of course, I don't actually know that Avonex was the contributing factor, but I sure do think so. I've found the relief to be pretty remarkable.

Now, I've got my fair share of lumps from the Copaxone :roll: but I'll take them any day compared to what I was experiencing.

Sharon
User avatar
Shayk
Family Elder
 
Posts: 768
Joined: Fri Feb 06, 2004 4:00 pm

Re: Get Off Avonex Due To Muscle Cramping

Postby NHE » Sun Jan 07, 2007 3:05 am

Angel wrote:Everyone I've been on avonex for 4.5 years and have been having for the last year extreme muscle cramps that are making it hard for me to function on a daily basis.

Have you tried or are you able to do regular stretching exercises? I find that my legs get really stiff unless I do leg stretches every day. I was also wondering what you're taking for the side effects, Tylenol or ibuprofen? Tylenol does next to nothing for me but ibuprofen helps. However, if I wait too long to take it, e.g., 5 hours or so after my shot, I start getting what I call whole body cramps. I've been on Avonex for 6.5 years and now I usually just take 400 mg of ibuprofen about 3 or 4 hours after my shot. However, I'm usually a little run down the next day so I don't try to do too much.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3144
Joined: Sat Nov 20, 2004 4:00 pm

Postby sh8un » Sun Jan 07, 2007 9:41 am

Hi
I also take Avonex. I take Ibuprofen 200 mg when I feel the chills. That takes about 6-8 hrs to come on. I just pretty much try to control the fever. sometimes it is much harder to control than other times and I have to take up to 600mg all together. those are times that I feel like I have a cold or something to begin with. As for the pain, I just try to put up with it. I just don't want to take meds if I don't have to. My side effects have gotten better and I think that they have leveled off now. I do get the stiffness as well and I do yoga for that.
NN
sh8un
Family Elder
 
Posts: 303
Joined: Wed May 03, 2006 3:00 pm
Location: Calgary, AB, Canada


Return to Avonex

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: coach